Alert archive / Nebraska / Red Flag Warnings in 2024

Red Flag Warning 13, NWS Omaha, NE

October 16, 202430 counties in Nebraska; 8 counties in Iowa

NWS Omaha, NE issued this red flag warning at Oct 16, 2024, 11:34 AM CDT for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Oct 17, 2024, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 16, 2024, 11:34 AM CDT (16:34 UTC)
In effect from
Oct 17, 2024, 11:00 AM CDT
Expired
Oct 17, 2024, 7:00 PM CDT
In force
8 hr
Issued by
NWS Omaha, NE
All 38 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 4.6 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2024-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2024-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1966 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

402 
WWUS83 KOAX 161634
RFWOAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Omaha/Valley NE
1134 AM CDT Wed Oct 16 2024

NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-170045-
/O.UPG.KOAX.FW.A.0011.241017T1600Z-241018T0000Z/
/O.NEW.KOAX.FW.W.0013.241017T1600Z-241018T0000Z/
/O.CON.KOAX.FW.W.0012.241016T1800Z-241017T0000Z/
Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-
Cuming-Burt-Platte-Colfax-Dodge-Butler-Saunders-Seward-Lancaster-
Saline-
1134 AM CDT Wed Oct 16 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF EASTERN
NEBRASKA... 

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT 
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF EASTERN
NEBRASKA AND SOUTHWEST IOWA...

The National Weather Service in Omaha/Valley has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from 11 AM to 7 PM CDT Thursday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Knox, Cedar, Thurston, Antelope, Pierce, 
  Wayne, Boone, Madison, Stanton, Cuming, Burt, Platte, Colfax, 
  Dodge, Butler, Saunders, Seward, Lancaster, and Saline 
  Counties.

* TIMING...For the first Red Flag Warning, until 7 PM CDT this 
  evening. For the second Red Flag Warning, from 11 AM to 7 PM 
  CDT Thursday.

* WINDS...South 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

* ADDITIONAL INFORMATION...Winds will remain gusty on Wednesday 
  night with relative humidity only recovering into the 30 to 40 
  percent range overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ088-170045-
/O.UPG.KOAX.FW.A.0011.241017T1600Z-241018T0000Z/
/O.NEW.KOAX.FW.W.0013.241017T1600Z-241018T0000Z/
/O.EXA.KOAX.FW.W.0012.241016T1800Z-241017T0000Z/
Jefferson-
1134 AM CDT Wed Oct 16 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF EASTERN
NEBRASKA... 

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT 
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF EASTERN
NEBRASKA AND SOUTHWEST IOWA...

The National Weather Service in Omaha/Valley has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect until 7 PM CDT this evening. A Red Flag Warning has also
been issued from 11 AM to 7 PM CDT Thursday. The Fire Weather
Watch is no longer in effect.

* AFFECTED AREA...Jefferson County.

* TIMING...For the first Red Flag Warning, until 7 PM CDT this 
  evening. For the second Red Flag Warning, from 11 AM to 7 PM 
  CDT Thursday.

* WINDS...South 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ043-055-056-069-079-080-090-091-NEZ045-052-053-067-068-089>093-
170045-
/O.UPG.KOAX.FW.A.0011.241017T1600Z-241018T0000Z/
/O.NEW.KOAX.FW.W.0013.241017T1600Z-241018T0000Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Washington-Douglas-Sarpy-Cass-Otoe-Gage-Johnson-Nemaha-
Pawnee-Richardson-
1134 AM CDT Wed Oct 16 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF EASTERN
NEBRASKA... 

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT 
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF EASTERN
NEBRASKA AND SOUTHWEST IOWA...

The National Weather Service in Omaha/Valley has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from 11 AM to 7 PM CDT Thursday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Monona, Washington, Douglas, Sarpy, Harrison, 
  Shelby, Cass, Otoe, Pottawattamie, Mills, Montgomery, Gage, 
  Fremont, Johnson, Page, Nemaha, Pawnee, and Richardson 
  Counties.

* TIMING...From 11 AM to 7 PM CDT Thursday.

* WINDS...South 20 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
728 
WWUS83 KOAX 170013
RFWOAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Omaha/Valley NE
713 PM CDT Wed Oct 16 2024

NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088-170815-
/O.EXP.KOAX.FW.W.0012.000000T0000Z-241017T0000Z/
/O.CON.KOAX.FW.W.0013.241017T1600Z-241018T0000Z/
Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-
Cuming-Burt-Platte-Colfax-Dodge-Butler-Saunders-Seward-Lancaster-
Saline-Jefferson-
713 PM CDT Wed Oct 16 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL EASTERN 
NEBRASKA AND WESTERN IOWA... 

...RED FLAG WARNING HAS EXPIRED FOR WIND AND 
LOW RELATIVE HUMIDITY FOR PORTIONS OF EASTERN NEBRASKA...

* AFFECTED AREA...Knox, Cedar, Thurston, Antelope, Pierce, 
  Wayne, Boone, Madison, Stanton, Cuming, Burt, Platte, Colfax, 
  Dodge, Butler, Saunders, Seward, Lancaster, Saline, and 
  Jefferson Counties.

* TIMING...From 11 AM to 7 PM CDT Thursday.

* WINDS...South 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

* ADDITIONAL INFORMATION...Winds will remain gusty on Wednesday 
  night with relative humidity only recovering into the 30 to 40 
  percent range overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ043-055-056-069-079-080-090-091-NEZ045-052-053-067-068-089>093-
170815-
/O.CON.KOAX.FW.W.0013.241017T1600Z-241018T0000Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Washington-Douglas-Sarpy-Cass-Otoe-Gage-Johnson-Nemaha-
Pawnee-Richardson-
713 PM CDT Wed Oct 16 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL EASTERN
NEBRASKA AND WESTERN IOWA...

* AFFECTED AREA...Monona, Washington, Douglas, Sarpy, Harrison, 
  Shelby, Cass, Otoe, Pottawattamie, Mills, Montgomery, Gage, 
  Fremont, Johnson, Page, Nemaha, Pawnee, and Richardson 
  Counties.

* TIMING...From 11 AM to 7 PM CDT Thursday.

* WINDS...South 20 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 22 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

&&

$$
052 
WWUS83 KOAX 170803
RFWOAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Omaha/Valley NE
303 AM CDT Thu Oct 17 2024

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-171800-
/O.CON.KOAX.FW.W.0013.241017T1600Z-241018T0000Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
303 AM CDT Thu Oct 17 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
EASTERN NEBRASKA AND SOUTHWEST IOWA...

* AFFECTED AREA...Knox, Cedar, Thurston, Antelope, Pierce, 
  Wayne, Boone, Madison, Stanton, Cuming, Burt, Platte, Monona, 
  Colfax, Dodge, Washington, Butler, Saunders, Douglas, Sarpy, 
  Harrison, Shelby, Seward, Lancaster, Cass, Otoe, 
  Pottawattamie, Saline, Mills, Montgomery, Jefferson, Gage, 
  Fremont, Johnson, Page, Nemaha, Pawnee, and Richardson 
  Counties.

* TIMING...From 11 AM this morning to 7 PM CDT this evening.

* WINDS...South 25 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 19 to 24 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

&&

$$
247 
WWUS83 KOAX 171602
RFWOAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Omaha/Valley NE
1102 AM CDT Thu Oct 17 2024

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-180000-
/O.CON.KOAX.FW.W.0013.000000T0000Z-241018T0000Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
1102 AM CDT Thu Oct 17 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF EASTERN NEBRASKA AND
SOUTHWEST IOWA...

* AFFECTED AREA...Knox, Cedar, Thurston, Antelope, Pierce, 
  Wayne, Boone, Madison, Stanton, Cuming, Burt, Platte, Monona, 
  Colfax, Dodge, Washington, Butler, Saunders, Douglas, Sarpy, 
  Harrison, Shelby, Seward, Lancaster, Cass, Otoe, 
  Pottawattamie, Saline, Mills, Montgomery, Jefferson, Gage, 
  Fremont, Johnson, Page, Nemaha, Pawnee, and Richardson 
  Counties.

* TIMING...Until 7 PM CDT this evening.

* WINDS...South 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

&&

$$
272 
WWUS83 KOAX 180002
RFWOAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Omaha/Valley NE
702 PM CDT Thu Oct 17 2024

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-180115-
/O.EXP.KOAX.FW.W.0013.000000T0000Z-241018T0000Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
702 PM CDT Thu Oct 17 2024

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA...

Relative humidity values have increased above critical thresholds
and are expected to continue to increase. Therefore, the Red Flag
Warning has been allowed to expire. However, winds will continue
to gust into the overnight hours. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Oct 16, 6:29 AM CDT, 5 hours 5 minutes earlier. Its key messages:

  • Extreme fire danger will develop this afternoon along and west of a line from Crete to Lincoln to Fremont to Sioux City due to very dry conditions and gusty winds.
  • Extreme fire danger will develop again on Thursday due to dry conditions and gusty winds of 35 to 45 mph.
  • Some measurable precipitation appears possible Friday night and Saturday morning (20-40% PoPs), and late Sunday night and Monday (30-50% PoPs).
Area forecast discussion, Oct 16, 6:29 AM CDT, 5 hours 5 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
629 AM CDT Wed Oct 16 2024

.KEY MESSAGES...

- Extreme fire danger will develop this afternoon along and west
  of a line from Crete to Lincoln to Fremont to Sioux City due
  to very dry conditions and gusty winds.

- Extreme fire danger will develop again on Thursday due to dry
  conditions and gusty winds of 35 to 45 mph.

- Some measurable precipitation appears possible Friday night
  and Saturday morning (20-40% PoPs), and late Sunday night and
  Monday (30-50% PoPs).

&&

.DISCUSSION...
Issued at 231 AM CDT Wed Oct 16 2024

     Today through Thursday...

Surface high pressure centered over the mid MO Valley early this
morning will build into the Ozarks today as a lee trough deepens
over the High Plains. A tightening pressure gradient between
those two features will result in south winds of 15-25 mph with
gusts of 30-35 mph, especially across northeast NE this
afternoon. Current satellite-derived precipitable water
estimates indicate an exceedingly dry air mass (i.e., PW values
of 0.15-0.2") in place across the region, which will be
maintained today owing to deep, boundary-layer mixing. As such,
we will continue to utilize model data near the bottom of the
distribution for dewpoints, which yields minimum RH values of
15-25% as temperatures warm to 60-65. This new forecast is quite
similar to the previous one with the best overlaps of low RH
and strongest winds lying along and west of a Crete to Lincoln
to Fremont to Sioux City line; coincident with the Red Flag
Warning.

As mentioned in the previous discussion, some fire danger will
continue into at least the evening hours due to the dry
environment and gusty south winds that will weaken slightly from
the afternoon peak. The forecast will indicate RH values
recovering to 40-45% in the Red Flag Warning area, mainly after
midnight.

On Thursday, the low-level mass response to a low-amplitude
short-wave trough progressing through the northern Plains will
maintain a 40-50 kt low-level jet across the area, fostering
sustained south winds of 20-30 mph with gusts of 35-45 mph.
Model soundings suggest that the mixing down of dry air aloft
will offset, at least to some extent, slight boundary-layer
moistening, and the low-end of model guidance was again used for
dewpoint temperatures. Resultant minimum RH of 20-25% is
forecast as temperatures warm into the 70s, and given the
expected strong winds, the setup appears favorable for
widespread Red Flag conditions during the afternoon and early
evening hours. The Fire Weather Watch will be maintained with
this forecast package, but an upgrade to a Red Flag Warning is
likely later today.

     Friday through the weekend...

The 00z global models remain in good agreement in indicating
that the western U.S. trough will evolve into a cut-off low
over the central and southern Rockies during this time frame. In
the low levels, a weak surface front could edge into the
northwest part of our area Friday night into Saturday morning,
supporting a 20-40% chance of showers, mainly in the western
half of our area. Ahead of the front, south winds will remain
gusty on Friday with high to very high rangeland fire danger.
Otherwise, above-normal temperatures are forecast with highs
mainly in the 70s.

     Monday and Tuesday...

The models still suggest that the Rockies cut-off low will
shift into the central Plains on Monday in tandem with a plume
of steep mid-level lapse rates. While the boundary layer is
expected to remain relatively dry, sufficient buoyancy may
materialize to support the potential for showers and a few
thunderstorms late Sunday night and Monday (30-50% PoPs).

&&

.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 619 AM CDT Wed Oct 16 2024

Calm winds to start off the forecast period will quickly
strengthen out of the south, sustained at 15 to 20 knots by
17Z. Wind gusts up to 30 knots will be possible from 17Z to 02Z,
particularly across northeast Nebraska (KOFK). After 02Z,
despite continued winds at 10 to 15 knots at the surface, low-
level wind shear will be a concern. Flow above 2,000 feet may be
as strong as 55 to 60 knots, thought more modest and higher
probability magnitudes (45 - 50 knots) have been used in the
TAFs. Otherwise, VFR conditions are expected to prevail at all
TAF sites for the duration of the forecast period.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Fire Weather Watch from Thursday morning through Thursday
     evening for NEZ011-012-015>018-030>034-042>045-050>053-
     065>068-078-088>093.
     Freeze Warning until 9 AM CDT this morning for NEZ044-045-
     050>053-065>068-078-088>093.
     Red Flag Warning from 1 PM this afternoon to 7 PM CDT this
     evening for NEZ011-012-015>018-030>034-042>044-050-051-
     065-066-078.
IA...Fire Weather Watch from Thursday morning through Thursday
     evening for IAZ043-055-056-069-079-080-090-091.
     Freeze Warning until 9 AM CDT this morning for IAZ055-056-069-
     079-080-090-091.

&&

DISCUSSION...Mead
AVIATION...Darrah
Hazardous weather outlook, Oct 16, 4:35 AM CDT, 6 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
435 AM CDT Wed Oct 16 2024

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-162345-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
435 AM CDT Wed Oct 16 2024

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Today and Tonight

Extreme rangeland fire danger is forecast in all of northeast
Nebraska, and parts of east central and southeast Nebraska
this afternoon where a Red Flag Warning is in effect for very dry
conditions and gusty south winds of 25 to 35 mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Extreme rangeland fire danger is likely again on Thursday across
the entire area due to dry conditions and southerly winds gusting
35 to 45 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Red Flag Warnings in Nebraska, 2024Red Flag Warnings in Iowa, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.